Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Every real ellipsoid in $ \mathbb{C}^2$ admits CR umbilical points


Authors: Xiaojun Huang and Shanyu Ji
Journal: Trans. Amer. Math. Soc. 359 (2007), 1191-1204
MSC (2000): Primary 32V40
Published electronically: August 15, 2006
MathSciNet review: 2262847
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every real ellipsoid $ M\subset\mathbb{C}^2$ admits at least four umbilical points, which can be compared to the result of Webster that a generic real ellipsoid in $ \mathbb{C}^n$ with $ n\ge3$ does not admit any umbilical point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32V40

Retrieve articles in all journals with MSC (2000): 32V40


Additional Information

Xiaojun Huang
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Email: huangx@math.rutgers.edu

Shanyu Ji
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204
Email: shanyuji@math.uh.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-06-04069-4
PII: S 0002-9947(06)04069-4
Received by editor(s): December 9, 2004
Published electronically: August 15, 2006
Additional Notes: The first author was supported in part by NSF-0500626
Dedicated: To the memory of Professor S. S. Chern
Article copyright: © Copyright 2006 American Mathematical Society